Alert archive / Kansas / Red Flag Warnings in 2022
Red Flag Warning 9, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Apr 5, 2022, 10:46 AM CDT for 26 counties in Kansas. It took effect at Apr 6, 2022, 12:00 PM CDT. It was in force for 8 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 5, 2022, 10:46 AM CDT (15:46 UTC)
- In effect from
- Apr 6, 2022, 12:00 PM CDT
- Expired
- Apr 6, 2022, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 12:45 PM CDT | NON-TSTM WND GST 50 | 1 S Great Bend Airport, KS | |
| Apr 6, 4:05 PM CDT | NON-TSTM WND GST 58 | Strother Field Airport, KS | |
| Apr 6, 4:43 PM CDT | NON-TSTM WND GST 56 | Hutchinson Airport, KS | |
| Apr 6, 4:55 PM CDT | NON-TSTM WND GST 56 | 7 Ssw Westfall, KS | |
| Apr 6, 4:58 PM CDT | NON-TSTM WND GST 56 | Salina Regional Airport, KS | |
| Apr 6, 5:09 PM CDT | NON-TSTM WND GST 59 | Russell Airport, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 3.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
466 WWUS83 KICT 051546 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 1046 AM CDT Tue Apr 5 2022 KSZ032-033-047>051-067-068-082-083-091-092-060700- /O.UPG.KICT.FW.A.0008.220406T1700Z-220407T0100Z/ /O.NEW.KICT.FW.W.0009.220406T1700Z-220407T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno- Harvey-Kingman-Sedgwick-Harper-Sumner- 1046 AM CDT Tue Apr 5 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048...049...050...051...067...068...082...083...091 AND 092... The National Weather Service in Wichita has issued a Red Flag Warning for extreme grassland fire danger, which is in effect from noon to 8 PM CDT Wednesday. The Fire Weather Watch is no longer in effect. * Extreme Grassland Fire Danger...Is forecast. * Winds...Northwest 25 to 35 mph with gusts up to 55 mph. * Relative Humidity...As low as 17 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ KSZ052-053-069-093-060700- /O.CON.KICT.FW.A.0008.220406T1700Z-220407T0100Z/ Marion-Chase-Butler-Cowley- 1046 AM CDT Tue Apr 5 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...053...069 AND 093... * Extreme Grassland Fire Danger...Is forecast. * Winds...Northwest 25 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 17 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$
5 follow-up statements
355 WWUS83 KICT 051955 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 255 PM CDT Tue Apr 5 2022 KSZ052-053-069-093-061100- /O.UPG.KICT.FW.A.0008.220406T1700Z-220407T0100Z/ /O.EXA.KICT.FW.W.0009.220406T1700Z-220407T0100Z/ Marion-Chase-Butler-Cowley- 255 PM CDT Tue Apr 5 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...053... 069 AND 093... The National Weather Service in Wichita has issued a Red Flag Warning for extreme grassland fire danger, which is in effect from noon to 8 PM CDT Wednesday. The Fire Weather Watch is no longer in effect. * Extreme Grassland Fire Danger...Is forecast. * Winds...Northwest 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 21 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ KSZ032-033-047>051-067-068-082-083-091-092-061100- /O.NEW.KICT.FW.A.0009.220407T1700Z-220408T0100Z/ /O.CON.KICT.FW.W.0009.220406T1700Z-220407T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno- Harvey-Kingman-Sedgwick-Harper-Sumner- 255 PM CDT Tue Apr 5 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051...067...068...082... 083...091 AND 092... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051...067... 068...082...083...091 AND 092... The National Weather Service in Wichita has issued a Fire Weather Watch for extreme grassland fire danger, which is in effect from Thursday afternoon through Thursday evening. A Red Flag Warning for extreme grassland fire danger, is in effect from noon to 8 PM CDT Wednesday. * Extreme Grassland Fire Danger...Is forecast. * Winds...Northwest 30 to 40 mph with gusts up to 55 mph. * Relative Humidity...As low as 20 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ KED
974 WWUS83 KICT 060210 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 910 PM CDT Tue Apr 5 2022 KSZ032-033-047>051-067-068-082-083-091-092-061715- /O.CON.KICT.FW.W.0009.220406T1700Z-220407T0100Z/ /O.CON.KICT.FW.A.0009.220407T1700Z-220408T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno- Harvey-Kingman-Sedgwick-Harper-Sumner- 910 PM CDT Tue Apr 5 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051...067...068...082... 083...091 AND 092... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051... 067...068...082...083...091 AND 092... * Extreme Grassland Fire Danger...Is forecast. * Winds...Northwest 30 to 40 mph with gusts up to 55 mph. * Relative Humidity...As low as 20 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ KSZ052-053-069-093-061715- /O.CON.KICT.FW.W.0009.220406T1700Z-220407T0100Z/ Marion-Chase-Butler-Cowley- 910 PM CDT Tue Apr 5 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...053...069 AND 093... * Extreme Grassland Fire Danger...Is forecast. * Winds...Northwest 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 21 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ KED/Ketcham
633 WWUS83 KICT 060824 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 324 AM CDT Wed Apr 6 2022 KSZ032-033-047-048-050-067-082-091-062330- /O.UPG.KICT.FW.A.0009.220407T1700Z-220408T0100Z/ /O.NEW.KICT.FW.W.0010.220407T1700Z-220408T0100Z/ /O.CON.KICT.FW.W.0009.220406T1700Z-220407T0100Z/ Russell-Lincoln-Barton-Ellsworth-Rice-Reno-Kingman-Harper- 324 AM CDT Wed Apr 6 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...050...067...082 AND 091... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048...050...067...082 AND 091... The National Weather Service in Wichita has issued a Red Flag Warning for extreme grassland fire danger, which is in effect from noon to 8 PM CDT Thursday. The Fire Weather Watch is no longer in effect. * Extreme Grassland Fire Danger...Is forecast. * Winds...Northwest 30 to 40 mph with gusts up to 55 mph. * Relative Humidity...As low as 18 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ KSZ070>072-094>096-098>100-062330- /O.EXA.KICT.FW.W.0009.220406T1700Z-220407T0100Z/ Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- 324 AM CDT Wed Apr 6 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 070...071...072...094...095...096...098...099 AND 100... The National Weather Service in Wichita has issued a Red Flag Warning for extreme grassland fire danger, which is in effect from noon today to 8 PM CDT this evening. * Extreme Grassland Fire Danger...Is forecast. * Winds...Northwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 18 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ KSZ049-051-068-083-092-062330- /O.CON.KICT.FW.W.0009.220406T1700Z-220407T0100Z/ /O.CON.KICT.FW.A.0009.220407T1700Z-220408T0100Z/ Saline-McPherson-Harvey-Sedgwick-Sumner- 324 AM CDT Wed Apr 6 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049...051...068...083 AND 092... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049...051...068...083 AND 092... * Extreme Grassland Fire Danger...Is forecast. * Winds...Northwest 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 19 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ KSZ052-053-069-093-062330- /O.CON.KICT.FW.W.0009.220406T1700Z-220407T0100Z/ Marion-Chase-Butler-Cowley- 324 AM CDT Wed Apr 6 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...053...069 AND 093... * Extreme Grassland Fire Danger...Is forecast. * Winds...Northwest 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 18 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$
254 WWUS83 KICT 062108 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 408 PM CDT Wed Apr 6 2022 KSZ049-051-068-083-092-071215- /O.UPG.KICT.FW.A.0009.220407T1700Z-220408T0100Z/ /O.EXA.KICT.FW.W.0010.220407T1700Z-220408T0100Z/ /O.CON.KICT.FW.W.0009.000000T0000Z-220407T0100Z/ Saline-McPherson-Harvey-Sedgwick-Sumner- 408 PM CDT Wed Apr 6 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049... 051...068...083 AND 092... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049...051... 068...083 AND 092... The National Weather Service in Wichita has issued a Red Flag Warning for extreme grassland fire danger, which is in effect from noon to 8 PM CDT Thursday. The Fire Weather Watch is no longer in effect. * Extreme Grassland Fire Danger...Is forecast. * Winds...Northwest 30 to 45 mph with gusts up to 55 mph. * Relative Humidity...As low as 18 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ KSZ032-033-047-048-050-067-082-091-071215- /O.CON.KICT.FW.W.0009.000000T0000Z-220407T0100Z/ /O.CON.KICT.FW.W.0010.220407T1700Z-220408T0100Z/ Russell-Lincoln-Barton-Ellsworth-Rice-Reno-Kingman-Harper- 408 PM CDT Wed Apr 6 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032... 033...047...048...050...067...082 AND 091... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...050...067...082 AND 091... * Extreme Grassland Fire Danger...Is forecast. * Winds...Northwest 35 to 45 mph with gusts up to 60 mph. * Relative Humidity...As low as 16 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ KSZ052-053-069>072-093>096-098>100-070100- /O.CON.KICT.FW.W.0009.000000T0000Z-220407T0100Z/ Marion-Chase-Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson- Neosho-Chautauqua-Montgomery-Labette- 408 PM CDT Wed Apr 6 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052... 053...069...070...071...072...093...094...095...096...098... 099 AND 100... * Extreme Grassland Fire Danger...Is forecast. * Winds...Northwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 18 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$
456 WWUS83 KICT 070101 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 801 PM CDT Wed Apr 6 2022 KSZ032-033-047>051-067-068-082-083-091-092-071615- /O.EXP.KICT.FW.W.0009.000000T0000Z-220407T0100Z/ /O.CON.KICT.FW.W.0010.220407T1700Z-220408T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno- Harvey-Kingman-Sedgwick-Harper-Sumner- 801 PM CDT Wed Apr 6 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049...051...068...083 AND 092... ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049...051... 068...083 AND 092... * Extreme Grassland Fire Danger...Is forecast. * Winds...Northwest 30 to 40 mph with gusts up to 60 mph. * Relative Humidity...As low as 19 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ KSZ052-053-069>072-093>096-098>100-070215- /O.EXP.KICT.FW.W.0009.000000T0000Z-220407T0100Z/ Marion-Chase-Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson- Neosho-Chautauqua-Montgomery-Labette- 801 PM CDT Wed Apr 6 2022 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...053... 069...070...071...072...093...094...095...096...098...099 AND 100... Elevated fire concerns may occur again on Thursday especially during the afternoon hours. This could result in another Red Flag Warning. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Apr 5, 6:47 AM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Apr 5, 6:47 AM CDT, 3 hours 59 minutes before
Area Forecast Discussion National Weather Service Wichita KS 647 AM CDT Tue Apr 5 2022 .SHORT TERM...(Today through Thursday night) Issued at 313 AM CDT Tue Apr 5 2022 FORECAST HIGHLIGHTS: * Rain chances return again tonight through early Wed morning. * Powerful cold front plows through the region this afternoon bringing very gusty winds. Very dry air with these gusty winds will lead to extreme fire danger Wed and Thurs. * Gusty winds and dry conditions will lead elevated fire concerns through the weekend. * Potential for unsettled weather by mid-week next week. Today... The weak trough that has produced showers and storms across southern and southeast Kansas over the last couple of days is making its trek across the southern plains and northeastward into the Ohio Valley this morning. In its wake, drier conditions are expected for most of the day today as temperatures rise well into the 70s across the region. Our next system is exiting the PNW and tracking across the northern Rockies. This system will dive into the northern plains and develop into a large upper level low. In association with this upper low, a powerful cold front will plunge through the central plains this afternoon bringing with it cooler temperatures and gusty winds. Some post-frontal showers a storms may develop east of the I- 135 corridor, but these should swiftly move east into Missouri by early Wednesday morning. Wed-Thurs... A very dry post-frontal airmass will dominate the region Wednesday and Thursday setting the stage for a couple of elevated to critical fire weather days across the western 2/3rds of Kansas. On Wednesday, deep mixing up to 600 mb will promote wind gusts up to 50 to 55 mph along with relative humidity values around 15 to 20%. This combination will make for a volatile couple of days fire weather-wise, particularly along and west of the Kansas Turnpike. That being said, fire weather concerns east of the Kansas Turnpike will still be elevated given gusty winds up to 40 mph and RH values around 25 to 30%. Cooler temperatures on Thursday will allow for slightly higher RH values knocking fire weather concerns down a tad compared to Wednesday. However, gusty winds around 45 to 50 mph and RH values around 25 to 35% along and west of the Kansas Turnpike will still create dangerous fire weather conditions. .LONG TERM...(Friday through Monday) Issued at 313 AM CDT Tue Apr 5 2022 Most of the central plains will continue to feel the influence of the large upper level low lumbering its away across the Great Lakes region through Saturday with northerly winds, dry conditions, and below average temperatures. These conditions will continue to support elevated fire weather concerns, especially for central Kansas, through Saturday. Southerly winds will return by Sunday, and with it, moisture and much warmer temperatures will be in store for going into the beginning of next week. While still 8 to 10 days out, long range models are hinting at a period of active weather next week. Stay tuned for further updates. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 634 AM CDT Tue Apr 5 2022 Aviation concerns will be low clouds mainly this morning. Low clouds quickly lifted north overnight and now encompass all sites with the exception of KCNU. Most of these sites were at IFR levels with LIFR for areas west of I-135. Some fog is also affecting KRSL-KGBD but is not expected to last too long. Should start to see low clouds push east generally after 15z as low level flow veers around to the southwest and then west. Low cigs should clear out of KRSL-KGBD in the 15-16z time frame and KICT in the 17-18z time frame. Cold front will move through forecast area this afternoon and evening, flipping winds around to the northwest. It will move through KRSL-KGBD around 18z and KICT around 00z. There will be a chance for some scattered showers or storms this afternoon and early evening, but confidence is too low to run with at this time. && .FIRE WEATHER... Issued at 313 AM CDT Tue Apr 5 2022 Gusty northwest winds will develop in the wake of a cold front this afternoon resulting in a brief period of very high grassland fire danger over portions of central Kansas. For Wednesday and Thursday, gusty northwest winds and dry conditions will impact the region resulting a couple of volatile fire weather days. Wednesday looks to be the most impactful with wind gusts up to 55 mph and RH values approaching 15% west of the I-135 corridor resulting in extreme to catastrophic grassland fire danger. For Thursday, very high to extreme grassland fire danger will continue west of the Kansas Turnpike with wind gusts up to 40-45 mph and RH values around 25-30%. Breezy and dry conditions will continue into the weekend and through the beginning of next week leading to areas of very high grassland fire danger, primarily across central Kansas. The most widespread impacts will be felt on Sunday with stout southerly winds and above normal temperatures, though moisture may inhibit potential fire weather concerns. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 75 41 64 40 / 20 30 0 0 Hutchinson 75 39 62 38 / 20 20 0 0 Newton 74 40 62 39 / 20 30 0 0 ElDorado 73 40 63 40 / 20 40 0 0 Winfield-KWLD 76 40 65 40 / 10 30 0 0 Russell 72 39 60 36 / 30 20 0 0 Great Bend 73 38 60 36 / 20 20 0 0 Salina 74 38 62 38 / 20 30 0 0 McPherson 74 38 61 38 / 20 30 0 0 Coffeyville 75 43 66 40 / 10 50 0 0 Chanute 73 41 64 40 / 10 60 0 0 Iola 72 40 64 40 / 20 60 0 0 Parsons-KPPF 75 43 65 40 / 10 50 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday afternoon through Wednesday evening for KSZ032-033-047>053-067>069-082-083-091>093. && SHORT TERM...JC LONG TERM...JC AVIATION...RBL FIRE WEATHER...JC
Hazardous weather outlook, Apr 5, 9:10 AM CDT, 1 hour 36 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 910 AM CDT Tue Apr 5 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-061415- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 910 AM CDT Tue Apr 5 2022 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight A few thunderstorms may impact portions of south central and southeast Kansas late this afternoon and evening. While severe weather is not expected, a few thunderstorms could produce small hail, gusty winds, and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strengthening northwest winds will likely support very high grassland fire danger Tuesday afternoon generally northwest of the Kansas Turnpike. Very high to extreme grassland fire danger is expected Wednesday and Thursday, as very strong and gusty northwest winds develop, possibly gusting over 50 mph both days. Please avoid burning. Very high grassland fire danger may linger across the region from Friday through the weekend, as south winds increase and temperatures warm. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 10:50 AM CDT | High Wind Warning | ICT | Barton, Russell | 33 hr |
| Apr 5, 10:50 AM CDT | Wind Advisory | ICT | Butler, Chase, Cowley, Ellsworth, Harper, Harvey and 9 more | 33 hr |
| Apr 5, 2:55 PM CDT | Fire Weather Watch | ICT | Barton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more | 25 hr |
Nearby
Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.